MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER
Model Number SFR3-4-40-10
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although no device malfunction was reported against the solitaire fr3 was found to be broken at, from proximal end.No issues were found with the marker coil.Visual inspection showed no irregularities outside of the detachment zone.The stent non-working, middle working length and working length struts were in good condition.No other anomalies were observed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that a foreign material was observed in angiography.The patient was undergoing surgery for treatment of ischemic cerebral infarction of the right m1.It was noted the patient's vessel tortuosity was severe, tissue plasminogen activator (tpa) was not performed, and time to recanalization was about 1.5 hours.It was reported that the m1 thrombus was retrieved by the combined technique with the react catheter and solitaire.The thrombus was captured and retrieved with the solitaire.Afterwards, angiography showed something like a foreign material around the m2 or m3 region.It was unknown whether it was due to the retention of contrast agent or part of the device.Comparing the retrieved devices with the demo products, there were no abnormalities in the appearance of the solitaire, react 71, or phenom 27.The foreign material was not retrieved and remained without any actions.A request for inspection results to confirm whether the foreign material was part of the device by domestic microscopy.Ancillary devices include a 9f optimo, phenom 27, chikai guidewire, react 71 catheter.Additional information received reported that the patient did not experience any injury or adverse event.It was unknown what the foreign material was, and it has since disappeared.

Brand Name
SOLITAIRE FR3
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11062070
Report Number2029214-2020-01361
Device Sequence Number19552168
Product Code NRY
UDI-Device Identifier00847536020535
UDI-Public00847536020535
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2021
Device Model NumberSFR3-4-40-10
Device Catalogue NumberSFR3-4-40-10
Device Lot NumberA950790
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2020
Initial Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1